My father had a stress test and echocardiogram after he was prescribed the med nitroglycerin.The tests cleared him and said his heart was fine, however he has the opinion that he paid for them, he will use them. I am afraid this may cause self harm.
11 May 2011
Taking nitroglycerin when not needed can lead to severe headaches for one. It also could lead to an unsafe drop in blood pressure and can cause tachycardia which is a rapid heart rate, palpitations and fainting. He should probably be tapered down off the medication if he has been on more than a few weeks. Stopping abruptly can lead to spasm of the coronary arteries. Are we talking about a daily dose of nitro or are we speaking of the subligual form to be used as needed during periods of chest pain? If they are the as needed sublingual form, he can keep them until they expire in case he does have an episode of chest pain but if it is a daily dose he should not take them and ask the Dr if he needs to taper off.
- Nitroglycerin Information for Consumers
- Nitroglycerin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nitroglycerin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I want a big first aid kit for any type of emergency and wanted some nitroglycerin just so I can be prepaired for anything. There are many people in ...
3 answers • 28 Jul 2009
Friend had a heart attach 2 weeks ago, 2 days ago she had back spasm and she took one nitro tab, today she had neck pain and took one nitro and now ...
1 answer • 5 Sep 2011
I have a 2mg nitro patch on my chest for 20 minutes an I have all the side effects, How much time do they last after taking the pach off?
3 answers • 20 Sep 2012
I use the .02 transdermal patch every day from 9am to 9pm. It works very well at keeping my previously chronic angina at bay; but the cardiologist ...
1 answer • 13 Nov 2014
She has been having increased night sweats along with loss of appetite and weight loss. She will be 97 this month. She has severe aortic stenosis. ...
1 answer • 4 Jan 2015